Psycho-Babble Medication Thread 562291

Shown: posts 1 to 8 of 8. This is the beginning of the thread.

 

Lamictal dose mixup

Posted by fires on October 3, 2005, at 10:32:01

I've been taking 125 mg Lamcital (75 am & 50 pm). I recently realized that I've been taking ( on some days) 125 mg am & 75 or 100 mg pm, for a total of about 200 mg. What are the possible effects of taking such a varying dose?

(Forgot the pill is 100mg, not 50. Then I have some 25 mg pills to add on).

Thanks

 

Re: Lamictal dose mixup

Posted by Bill LL on October 3, 2005, at 11:45:22

In reply to Lamictal dose mixup, posted by fires on October 3, 2005, at 10:32:01

As long as you are careful amount that in the future, I wouldn't worry about it. The "official" recommendation is to start at 25 mg, then gradually go up to a certain amount depending on why you are taking it and whether or not you are on another mood stabilizer. I forgot the exact schedule, but you take each incremental dose for 2 weeks to prevent getting a potentially serious skin rash. For bipolar disorder, if you are not on another mood stabilizer, I believe that the maintenance dose is usually 200 mg per day.

If you don't have a skin rash, then you should be ok. If you get one, let your doctor know right away.

Are you taking it for epilepsy or bipolar? How long have you been on it? How is it working out?


> I've been taking 125 mg Lamcital (75 am & 50 pm). I recently realized that I've been taking ( on some days) 125 mg am & 75 or 100 mg pm, for a total of about 200 mg. What are the possible effects of taking such a varying dose?
>
> (Forgot the pill is 100mg, not 50. Then I have some 25 mg pills to add on).
>
> Thanks

 

Re: Lamictal dose mixup Bill LL

Posted by fires on October 3, 2005, at 12:56:16

In reply to Re: Lamictal dose mixup, posted by Bill LL on October 3, 2005, at 11:45:22

> As long as you are careful amount that in the future, I wouldn't worry about it. The "official" recommendation is to start at 25 mg, then gradually go up to a certain amount depending on why you are taking it and whether or not you are on another mood stabilizer. I forgot the exact schedule, but you take each incremental dose for 2 weeks to prevent getting a potentially serious skin rash. For bipolar disorder, if you are not on another mood stabilizer, I believe that the maintenance dose is usually 200 mg per day.
>
> If you don't have a skin rash, then you should be ok. If you get one, let your doctor know right away.
>
> Are you taking it for epilepsy or bipolar? How long have you been on it? How is it working out?
>


I've been taking it for BP for quite some time, very slowly increasing the dose as you mention.

It does seem to be working fairly well, but I think I need to increase the dose. My pdoc wants me to now sit at each dose for 4 to 6 weeks!

I also take 300 mg of Wellbutrin XL, and will not stop it (not now, not ever) unless I find it doesn't work. Parnate and Effexor are the only 2 antidepressants that I know have worked, but Effexor induced my BP, hypomanic type.

Thanks

 

Re: Lamictal dose mixup fires

Posted by Phillipa on October 3, 2005, at 18:35:22

In reply to Re: Lamictal dose mixup Bill LL, posted by fires on October 3, 2005, at 12:56:16

So it's true. An ADD can induce bipolar. Or does it just bring it out and wouldn't this be considered a med induced bipolar disorder. Bipolar lll. And wouldn't stopping the med stop the bipolar disease? Trying to learn. Fondly, Phillipa

 

Re: Lamictal dose mixup Phillipa

Posted by fires on October 3, 2005, at 19:12:27

In reply to Re: Lamictal dose mixup fires, posted by Phillipa on October 3, 2005, at 18:35:22

> So it's true. An ADD can induce bipolar. Or does it just bring it out and wouldn't this be considered a med induced bipolar disorder. Bipolar lll. And wouldn't stopping the med stop the bipolar disease? Trying to learn. Fondly, Phillipa

I was unipolar up until age 50. Then Effexor which I was taking for acute MDD triggered the BP, and it didn't go away when I stopped the Effexor. Jane Pauley had a similar experience with steroids for hives and then an antidepressant. To my knowledge she is still on Lithium (and probably will be for the rest of her life).

I am hypomanic, whereas Pauley was manic. I don't pretend to understand it all. There's a huge controversy about BP and its' subtypes, as you probably already know.

I've read that anyone having their first BP event after age 50 is very rare.

The more I read on the topic, the muddier the waters become. I've found nothing in the literature which describes a case quite like mine.

I do seem to be having fewer hypomanic episodes since I've been on 125 mg of Lamictal.


 

Re: Lamictal dose mixup fires

Posted by Phillipa on October 3, 2005, at 21:15:13

In reply to Re: Lamictal dose mixup Phillipa, posted by fires on October 3, 2005, at 19:12:27

Fires, I'd like to be hypomanic at least for a while. Then I could accomplish all the things I need to. Fondly, Phillipa

 

Re: Lamictal dose mixup

Posted by fires on October 3, 2005, at 21:23:58

In reply to Re: Lamictal dose mixup fires, posted by Phillipa on October 3, 2005, at 21:15:13

> Fires, I'd like to be hypomanic at least for a while. Then I could accomplish all the things I need to. Fondly, Phillipa

Ah, but my mood is not good. So-so at best. Irritable and dysthymic at times.


Also, you might just talk too fast and too much. (And your handwriting may suffer due to being somewhat "hyperpsychomotor".

 

Re: Lamictal dose mixup

Posted by Bill LL on October 5, 2005, at 14:40:46

In reply to Re: Lamictal dose mixup Bill LL, posted by fires on October 3, 2005, at 12:56:16

Lamictal and Wellbutrin both are very good in terms of having minimal side effects. Lamictal's side effect of concern is the rash, but I believe that if you get one, it generally shows up early in treatment (or in a dose increase that is not done gradually).

Four to 6 weeks at each dose? Wow. Your doc is really conservative.

When you took Effexor, were you on a mood stabilizer? If someone who is bipolar is taking an antidepressant, it's generally important to take a mood stabilizer at the same time to prevent hypomania.

> > As long as you are careful amount that in the future, I wouldn't worry about it. The "official" recommendation is to start at 25 mg, then gradually go up to a certain amount depending on why you are taking it and whether or not you are on another mood stabilizer. I forgot the exact schedule, but you take each incremental dose for 2 weeks to prevent getting a potentially serious skin rash. For bipolar disorder, if you are not on another mood stabilizer, I believe that the maintenance dose is usually 200 mg per day.
> >
> > If you don't have a skin rash, then you should be ok. If you get one, let your doctor know right away.
> >
> > Are you taking it for epilepsy or bipolar? How long have you been on it? How is it working out?
> >
>
>
> I've been taking it for BP for quite some time, very slowly increasing the dose as you mention.
>
> It does seem to be working fairly well, but I think I need to increase the dose. My pdoc wants me to now sit at each dose for 4 to 6 weeks!
>
> I also take 300 mg of Wellbutrin XL, and will not stop it (not now, not ever) unless I find it doesn't work. Parnate and Effexor are the only 2 antidepressants that I know have worked, but Effexor induced my BP, hypomanic type.
>
> Thanks
>


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.